manuscripta mathematica

, Volume 94, Issue 1, pp 169–186 | Cite as

Ons-sets and mutual absolute continuity of measures on homogeneous spaces

  • Tord Sjödin


We extend a recent result of A. Jonsson about mutual absolute continuity of twoD s -measures on ans-setFR n to the homogeneous spaces (X, d, μ) of Coifman, Weiss. Here we define Hausdorff measure, Hausdorff dimension,D s -set andd-set relative to the measureμ. Our main result holds for so called (s, d)-sets,ds, and is stronger than Jonssons result even inR n . As applications we interpret this Hausdorff dimension as a relative dimension for very regular sets and show that it in general depends strongly onμ. For this purpose we construct a strictly increasing functionf :RR, whose measure is doubling and concentrated on a set of arbitrary small Hausdorff dimension. The extension off to a quasiconformal map of the half plane onto itself sharpens a classical example of Ahlfors-Beurling.


Homogeneous Space Hausdorff Dimension Besov Space Quasiconformal Mapping Hausdorff Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AB]
    L. V. Ahlfors, A. Beurling, The boundary correspondence under quasi-conformal mappings,Acta Math.,96 (1956), pp. 125–142zbMATHCrossRefMathSciNetGoogle Scholar
  2. [B]
    P. Bylund, On the existence of (d,s)-measures on closed sets, In “Besov spaces and measures on arbitrary closed sets”, Thesis, Dept. of Math., University of Umeå, Sweden, 1994Google Scholar
  3. [CW]
    R. R. Coifman, G. Weiss,Analyse Harmonique Non-Commutative sur Certains Espaces Homogenes, Lecture Notes in Math. 242, Springer Verlag, 1971Google Scholar
  4. [F]
    H. Federer,Geometric Measure Theory, Springer Verlag, Berlin, Heidelberg, New York, 1969zbMATHGoogle Scholar
  5. [FKP]
    R. A. Fefferman, C. E. Kenig, J. Pipher, The theory of weights and the Dirichlet problem for elliptic equations,Ann. of Math.,134 (1991), pp. 65–124zbMATHCrossRefMathSciNetGoogle Scholar
  6. [J1]
    A. Jonsson, Measures satisfying a refined doubling condition and absolute continuity,Proc. Amer. Math. Soc.,123 (1995), pp. 2441–2446zbMATHCrossRefMathSciNetGoogle Scholar
  7. [J2]
    A. Jonsson, Besov spaces on closed subsets ofR n,Trans. Amer. Math. Soc.,341 (1994), pp. 355–370zbMATHCrossRefMathSciNetGoogle Scholar
  8. [JW]
    A. Jonsson, H. Wallin,Function Spaces on Subsets of R n, Harwood Acad. Publ., England, 1984Google Scholar
  9. [MS]
    R. A. Macias, C. Segovia, Lipschitz Functions on Spaces of Homogeneous Type,Adv. in Math.,33 (1979), pp. 257–270zbMATHCrossRefMathSciNetGoogle Scholar
  10. [P]
    G. Piranian, Two monotonic, singular, uniformly almost smooth functions,Duke Math. J.,33 (1966), pp. 255–262zbMATHCrossRefMathSciNetGoogle Scholar
  11. [S]
    T. Sjödin, A note on capacity and Hausdorff measure in homogeneous spaces,Potential Analysis,6 (1997), pp. 87–97zbMATHCrossRefMathSciNetGoogle Scholar
  12. [VK]
    A. L. Volberg, S. V. Konyagin, On measures with the doubling condition,Math. USSR Izvestiya 30 (1988), pp. 629–638CrossRefMathSciNetGoogle Scholar
  13. [Wal]
    H. Wallin, Function spaces on fractals, In “Festschrift in Honor of Lennart Carleson and Yngve Domar”, Uppsala, 1994, pp. 211–226. Acta Universitatis Upsaliensis, Uppsala, 1995Google Scholar
  14. [Wen]
    P. Wenjie, Fractional Integrals on Spaces of Homogeneous Type,Approx. Theory and Its Appl. 8 (1992), pp. 1–15zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1997

Authors and Affiliations

  • Tord Sjödin
    • 1
  1. 1.Department of MathematicsUniversity of UmeåUmeåSweden

Personalised recommendations